Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

What causes light brown milky discharge after taking contraceptive?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 1766 Questions
I took plan b 3 months in a row. I recently went on yaz because I didn't want to keep taking the emergency contraceptive. The third time I took plan b I got my period a week later and started yaz right around that time. Ever since I have had a light brown milky discharge. I know its not an std because I was recently tested and everything was normal. Just want to know if and when this brown discharge will go away. I also took a pregnancy test and that came back negative... Just wanted to see what this was...
Posted Sat, 21 Dec 2013 in General Health
Answered by Dr. T Shobha Deepak 1 hour later
Brief Answer: Bleeding may occur for 2-5 days Detailed Answer: Welcome to Healthcare-Magic Greetings of the day Dear Ms Sprentice Many of the individual who take emergency contraceptive pills do experience bleeding even before the expected period. It occurs because of the hormone present in the pill causes withdrawal bleeding, the same mechanism of occurrence of period. Sometimes the normal menses can be replaced by small spotting which occurs before the expected period. The bleeding usually lasts shorter than the normal menstrual bleeding, it may range from 2 to 5 days. There is no cause of concern and bleeding should settle down in couple of days. I hope it helped Do get back to me if you have any other query Wishing you healthy life Take care Regards Dr T Shobha Deepak MBBS,MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor